MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician tried to retract the 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30683879) because its shape was not ideal, but the coil was observed to have become unraveled / stretched.A new coil was used to complete the procedure.There was no negative impact to the patient.On 10-nov-2022, additional information was received.The intended procedure target vessel is not known; the aneurysm size and characteristics are unknown.The microcatheter used was a cerenovus microcatheter, however, the catalog and lot number is not known.The information indicated that the coil had been withdrawn and repositioned, however, the number of times it had been withdrawn and repositioned was not reported.Prior to the complaint coil, two other coils went through the microcatheter without any resistance.There was no additional damage noted on the coil aside from the reported unraveled / stretched condition when it was removed.The reported event did not result in any clinically significant delay in the procedure.The procedure was completed using another 4mm x 10cm orbit galaxy complex fill coil (640cf0410) using the original concomitant microcatheter.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30683879) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 29-nov-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the physician tried to retract the 4mm x 10cm orbit galaxy complex fill coil (640cf0410 / 30683879) because its shape was not ideal, but the coil was observed to have become unraveled / stretched.A new coil was used to complete the procedure.There was no negative impact to the patient.On 10-nov-2022, additional information was received.The intended procedure target vessel is not known; the aneurysm size and characteristics are unknown.The microcatheter used was a cerenovus microcatheter, however, the catalog and lot number is not known.The information indicated that the coil had been withdrawn and repositioned, however, the number of times it had been withdrawn and repositioned was not reported.Prior to the complaint coil, two other coils went through the microcatheter without any resistance.There was no additional damage noted on the coil aside from the reported unraveled / stretched condition when it was removed.The reported event did not result in any clinically significant delay in the procedure.The procedure was completed using another 4mm x 10cm orbit galaxy complex fill coil (640cf0410) using the original concomitant microcatheter.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4mm x 10cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed outside of the introducer.The hypotube has one kinked section at 67.7cm from the proximal end.No other damage was noted.Microscopic inspect was performed.Under magnification, the embolic coil was found stretched in the proximal section.It was noted that because of the stretched condition, the blue fiber was exposed.The distal outer sheath did not have the softened appearance, indicating that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.With the embolic coil with a stretched section and the kink noted on the hypotube, functional evaluation was precluded.Although, the exact timing of the hypotube kinking cannot be determined, such condition can suggest that the device was subjected to excessive manipulation; however, this finding is not directly related to the coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.It is possible that a continuous flush had not been maintained; without a continuous flush, issues such as resistance with the coil and the microcatheter may arise.The most likely cause of the coil stretching is that excessive force may have inadvertently been applied with the attempts of repositioning the coil.The reported issue documented in the complaint was confirmed based on the appearance of the returned device.An assignment of a root cause is not possible with the information available.There may have been other procedural factors that contributed to the failure mode that cannot be determined in the analysis.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30683879) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15816111
Report Number3008114965-2022-00711
Device Sequence Number12101004
Product Code KRD
UDI-Device Identifier10886704030263
UDI-Public10886704030263
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CF0410
Device Catalogue Number640CF0410
Device Lot Number30683879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/29/2022
12/06/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date11/29/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown